Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 18, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 2, 2007, 10:44 PM CDT for Zapata County, Texas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2007, 10:44 PM CDT (03:44 UTC)
- Expired
- May 2, 2007, 11:45 PM CDT
- In force
- 61 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 189 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 11:40 PM CDT | HAIL 0.5 | Zapata, TX | TRAINED SPOTTER REPORTED DIME SIZE HAIL IN CITY OF ZAPATA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 3.7 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1292 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 030345
SVRBRO
TXC505-030445-
/O.NEW.KBRO.SV.W.0018.070503T0344Z-070503T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1044 PM CDT WED MAY 2 2007
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ZAPATA COUNTY IN DEEP SOUTH TEXAS...
THIS INCLUDES THE CITIES OF...ZAPATA...SAN YGNACIO...
* UNTIL 1145 PM CDT
* AT 1041 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 17
MILES NORTH OF SAN YGNACIO...AND MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES NORTHEAST OF SAN YGNACIO BY 1110 PM CDT...
9 MILES NORTHEAST OF ZAPATA BY 1145 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR DEEP SOUTH TEXAS.
LAT...LON 2736 9940 2720 9958 2669 9926 2683 9899
2714 9895
$$
KL1 follow-up statement
000
WWUS54 KBRO 030413
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1112 PM CDT WED MAY 2 2007
TXC505-030445-
/O.CON.KBRO.SV.W.0018.000000T0000Z-070503T0445Z/
ZAPATA TX-
1112 PM CDT WED MAY 2 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR ZAPATA COUNTY...
AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 12 MILES NORTHEAST OF SAN YGNACIO...MOVING SOUTHEAST AT 25
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
9 MILES SOUTHWEST OF ESCOBA BY 1145 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 AM CDT THURSDAY MORNING
FOR CENTRAL TEXAS.
LAT...LON 2736 9940 2720 9958 2669 9926 2683 9899
2714 9895
$$
KLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:10 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, May 2, 8:10 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 810 PM CDT WED MAY 2 2007 .DISCUSSION... THUNDERSTORMS LIKELY TO CLIP NORTHWEST COUNTIES ALTHOUGH SEVERE ACTIVITY MAY HAVE DISSIPATED BY THEN. EXPECT BUILDING MCS TO MOVE ACROSS NORTHERN AREAS IN THE OVERNIGHT HOURS REACHING THE COAST BEFORE MORNING AND USHERING IN A MORE STABLE ENVIRONMENT BY DAYBREAK. HAVE UPDATED OVERNIGHT PERIODS TO REFLECT HIGHER POPS AND TSTMS OTHERWISE CURRENT FORECAST ON TRACK. SPS FOR SEVERE POTENTIAL NORTHWEST COMING SHORTLY. && .AVIATION... THE MARINE LAYER SHOULD ADVANCE WEST OVERNIGHT WITH MVFR CEILING DEVELOPING AFTER MIDNIGHT. MVFR CONDITIONS SHOULD PREVAIL THROUGH MID MORNING WITH VFR AND TEMPO MVFR CEILINGS ANTICIPATED THROUGH THURSDAY AFTERNOON. A FEW STRONG THUNDERSTORMS COULD MOVE THROUGH THE WESTERN PORTIONS OF DEEP SOUTH TEXAS BETWEEN 9 PM AND MIDNIGHT AND THEN POSSIBLY MOVE INTO THE UPPER AND LOWER RIO GRANDE VALLEY AFTER MIDNIGHT. && .MARINE... THE PRESSURE GRADIENT REMAINS MODERATELY STRONG ALONG THE LOWER TEXAS COAST BUT WINDS HAVE LOWERED BELOW SMALL CRAFT ADVISORY CRITERIA. WILL MAINTAIN EXERCISE CAUTION WORDING FOR ALL MARINE WATERS THROUGH THE EVENING AND OVERNIGHT AS THE UPPER LOW PRESSURE TROUGH OVER WEST TEXAS ADVANCES EAST. A FEW THUNDERSTORMS COULD MOVE INTO THE NORTHERN PORTIONS OF THE LAGUNA MADRE AND THE COASTAL WATERS AFTER MIDNIGHT. SOME STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS. A MODERATE ONSHORE FLOW WILL PERSIST THURSDAY THROUGH SATURDAY WITH AN INCREASE SUNDAY AND MONDAY AS THE NEXT UPPER THROUGH APPROACHES THE SOUTHERN PLAINS. SMALL CRAFT ADVISORIES WILL LIKELY BE NEEDED DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK. && .PREV DISCUSSION... /ISSUED 703 PM CDT WED MAY 2 2007/ MARINE DISCUSSION UPDATE...LOWERED THE SCA FOR THE LAGUNA. WINDS OFFSHORE REMAIN BELOW CRITERIA BUT WILL CONTINUE TO MONITOR. PREV DISCUSSION...ISSUED 202 PM CDT WED MAY 2 2007...STORM PREDICTION CENTER HAS PLACED WESTERN AND CENTRAL PORTIONS OF BRO CWFA IN SLIGHT RISK OF SEVERE WEATHER THROUGH 12Z THURSDAY MORNING. THUS...ZAPATA...JIM HOGG...STARR ..AND BROOKS COUNTY WILL HAVE MENTION OF SEVERE WEATHER IN UPCOMING ZONE FORECAST PACKAGE. SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS...NOT SEVERE...EXPECTED FOR THE REMAINDER OF TOMORROW AS MID-LEVEL LOW PRESSURE SYSTEM PUSHES FARTHER EAST. DRY WEATHER WILL THEN PREVAIL FRIDAY THROUGH EARLY NEXT WEEK AS ATMOSPHERE GENERALLY REMAINS TOO DRY TO INTERACT WITH A SERIES OF MID-LEVEL DISTURBANCES THAT WILL PASS OVER DEEP SOUTH TEXAS ON A SOUTHWEST-TO-NORTHEAST FLOW. ALTHOUGH SIGNIFICANT CLOUDINESS IS FORECAST...ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE NEXT SEVERAL DAYS. AVIATION...DAYTIME HEATING AND INCREASED LOW LEVEL MIXING HAS IMPROVED CEILINGS TODAY. EXPECT GENERAL VFR/MVFR TO PREVAIL LATER THIS AFTERNOON AND EVENING WITH LOW MORNING SC DECKS EXPECTED TO RETURN EARLY THURS MORNING LOWERING CEILINGS ONCE AGAIN. THE SAME PATTERN WILL LIKELY REPEAT TOMORROW WITH CEILINGS IMPROVING AFTER SUNRISE. THIS OVERALL TREND IS REFLECTED PRETTY WELL IN THE CURRENT TAF WORDING. && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 59/51/64/ABBOTT
Hazardous weather outlook, May 2, 5:10 PM CDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 510 PM CDT WED MAY 2 2007 TXZ248>257-031100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 510 PM CDT WED MAY 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORM DEVELOPMENT ACROSS THE NORTHERN AND WESTERN PORTIONS OF DEEP SOUTH TEXAS. AT THIS TIME THE SEVERE THREAT COVERS ZAPATA...JIM HOGG...STARR AND BROOKS COUNTIES. THUNDERSTORMS DEVELOPING OVER WEST CENTRAL TEXAS THIS AFTERNOON ARE MOVING EAST WITH SOME DEVELOPMENT TO THE SOUTH. A FEW THUNDERSTORMS COULD WORK THEIR WAY INTO THE NORTHWEST COUNTIES AFTER SUNSET WITH AN ISOLATED STRONG THUNDERSTORM POSSIBLY APPROACHING THE UPPER AND LOWER RIO GRANDE VALLEY AROUND MIDNIGHT IF THE STORMS HOLD TOGETHER. ANY THUNDERSTORMS COULD PRODUCE LARGE HAIL...STRONG WINDS...DEADLY LIGHTNING AND TORRENTIAL RAINFALL. SMALL CRAFT ADVISORIES ARE POSTED FOR THE LAGUNA MADRE THROUGH 7 PM. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS ALONG THE LOWER TEXAS COAST THROUGH TONIGHT. MARINE WARNINGS MAY BE NECESSARY LATE THIS EVENING THROUGH EARLY THURSDAY MORNING...AS STRONG THUNDERSTORMS POSSIBLY MOVING OVER THE COASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SMALL CRAFT ADVISORIES AND A MODERATE RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NORTHERN COUNTIES OF THE RIO GRANDE VALLEY TONIGHT. BOGORAD
In the hours before
Special weather statement, May 2, 10:06 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1006 PM CDT WED MAY 2 2007 TXZ248>254-030400- INLAND WILLACY TX-JIM HOGG TX-ZAPATA TX-BROOKS TX-STARR TX-HIDALGO TX-KENEDY TX- 1006 PM CDT WED MAY 2 2007 ...A LINE OF SEVERE THUNDERSTORMS IS MOVING TOWARD THE WESTERN PORTIONS OF DEEP SOUTH TEXAS FROM ADJACENT MEXICO... ...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE FOR WESTERN PORTIONS OF DEEP SOUTH TEXAS DURING THE NEXT TWO HOURS... A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE OVER THE RIO GRANDE VALLEY TONIGHT. AN UPPER LEVEL DISTURBANCE CURRENTLY TO OUR NORTHWEST WILL SLOWLY MOVE EAST OVERNIGHT...BRINGING SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS TO WESTERN PORTIONS OF THE RIO GRANDE VALLEY...INCLUDING ZAPATA AND JIM HOGG COUNTIES INITIALLY. TORNADOES MAY ALSO DEVELOP IN THIS ENVIRONMENT. IT IS STILL UNCERTAIN WHETHER THIS DANGEROUS CONVECTION WILL DEVELOP FURTHER SOUTH...AND RESIDENTS OF DEEP SOUTH TEXAS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF SEVERE WEATHER OVERNIGHT. A TORNADO WATCH IS CURRENTLY IN EFFECT JUST NORTHWEST OF THE RIO GRANDE VALLEY UNTIL 1 AM CDT. CONTINUE TO MONITOR NOAA WEATHER RADIO...COMMERCIAL RADIO AND TELEVISION OR YOUR LOCAL CABLE OUTLET FOR ANY ISSUANCE OF WARNING FROM THE NATIONAL WEATHER SERVICE IN BROWNSVILLE. PHILO PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 11:39 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 66 min |
| May 3, 12:42 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr | 48 min |
| May 3, 1:09 AM CDT | Marine Weather Statement | BRO | 4 hr | |
| May 3, 1:28 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Starr, Willacy | 32 min |
| May 3, 1:55 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Kenedy, Willacy | 35 min |
| May 3, 2:04 AM CDT | Special Marine Warning | BRO | 56 min | |
| May 3, 2:12 AM CDT | Special Marine Warning | BRO | 63 min | |
| May 3, 2:24 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Kenedy, Willacy | 21 min |
| May 3, 2:48 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 27 min |
| May 3, 3:04 AM CDT | Special Marine Warning | BRO | 86 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.